Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 6, NWS Brownsville, TX

July 3, 2007Cameron County, Texas

NWS Brownsville, TX issued this tornado warning at Jul 3, 2007, 4:54 PM CDT for Cameron County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2007, 4:54 PM CDT (21:54 UTC)
Expired
Jul 3, 2007, 5:45 PM CDT
In force
51 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 31 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBRO 032154
TORBRO
TXC061-032245-
/O.NEW.KBRO.TO.W.0006.070703T2154Z-070703T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
454 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 545 PM CDT

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHEAST OF RIO HONDO...OR ABOUT 8 MILES EAST OF SAN BENITO...
  MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOS
  FRESNOS AND BAYVIEW.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 2631 9750 2621 9761 2601 9746 2613 9730

$$

TOMASELLI
1 follow-up statement
000 
WWUS54 KBRO 032220
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
519 PM CDT TUE JUL 3 2007

TXC061-032245-
/O.CON.KBRO.TO.W.0006.000000T0000Z-070703T2245Z/
CAMERON TX-
519 PM CDT TUE JUL 3 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
CAMERON COUNTY...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO...LOCATED NEAR LOS FRESNOS...OR ABOUT 9 MILES EAST 
OF SAN BENITO...MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYVIEW.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2631 9750 2621 9761 2601 9746 2613 9730

$$

TOMASELLI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 3, 2:05 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 3, 2:05 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
205 PM CDT TUE JUL 3 2007

.DISCUSSION...BUSY SHIFT AND RUNNING OUT OF TIME FOR MUCH DISCUSSION.

CONVECTION CONTINUES TO DEVELOP AS WELL AS BUILD SOUTHWEST. UPPER
DIFFLUENCE BETWEEN UPPER LOW OVER CENTRAL TEXAS AND UPPER HIGH
ACROSS GULF OF MEXICO COMBINING WITH LOW LEVEL CONVERGENCE SHOULD
CONTINUE TO ENHANCE CONVECTION FOR THE NEXT SEVERAL HOURS.
EXPECTING THUNDERSTORMS TO SPREAD AND DEVELOP FROM THE NORTHEAST
THROUGH THE SOUTHWEST COVERING MUCH OF THE CWA BY LATE AFTERNOON
INTO THE EVENING HOURS. LIKELY POPS PAINTED ACROSS ALL ZONES WITH
A FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM TONIGHT. SAME SET UP IS
INDICATED FOR WEDNESDAY WITH THE CENTER OF THE UPPER LOW NEARING
DEL RIO. ANOTHER ROUND OF CONVECTION WITH HEAVY RAIN IS LIKELY FOR
ALL AREAS WITH THE FFW LIKELY TO BE EXTENDED. THE WIDESPREAD
CONVECTION COULD LINGER INTO WEDNESDAY NIGHT ESPECIALLY OUT WEST.
SCATTERED ACTIVITY IS THEN ANTICIPATED FOR THURSDAY A THE MODELS
CONTINUES TO DRIFT THE UPPER LOW FARTHER WEST.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED TO SPREAD AND DEVELOP OVER
MUCH OF SOUTH TEXAS AND THE LOCAL AERODROMES THE REMAINDER OF THE
AFTERNOON AND THIS EVENING. MVFR TO LOCALIZED IFR CONDITIONS
SHOULD FOLLOW THE CONVECTION. AS CONVECTION TAPERS OVERNIGHT VFR
CONDITIONS SHOULD BE THE PREDOMINATE CONDITIONS WITH PATCHES OF
MVFR AND IFR CEILING WITHIN LINGERING CONVECTION.

&&

.MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS
WITH GUSTS TO 16 KNOTS AND SEAS NEAR 4 FEET WITH A 7 SECOND
PERIOD. THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE ALL
COASTAL WATERS THE REMAINDER OF THE AFTERNOON AND THIS EVENING.
ROUGH SEAS AND STRONG WINDS ARE EXPECTED WITHIN THE THUNDERSTORMS.
THUNDERSTORMS ARE EXPECTED TO WIDESPREAD ON WEDNESDAY WITH A GOOD
POSSIBILITY OF THE MAJORITY OF THEM OCCURRING IN THE MORNING.
OTHERWISE...A MODERATE SOUTHEAST FLOW AND SEAS SHOULD CONTINUE
THROUGH WEDNESDAY WITH A SLIGHT INCREASE ANTICIPATED ON THURSDAY.
LOWER WINDS AND SUBSIDING SEAS ANTICIPATED FRIDAY AND OVER THE
WEEKEND AS LOW PRESSURE OVER TEXAS MOVES EAST AND HIGH PRESSURE
BUILDS OVER THE WESTERN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  88  79  88 /  70  70  30  30
BROWNSVILLE          79  90  78  91 /  70  70  30  40
HARLINGEN            77  90  77  90 /  70  70  30  40
MCALLEN              77  92  77  91 /  70  70  50  40
RIO GRANDE CITY      77  91  77  92 /  70  70  70  60
SOUTH PADRE ISLAND   81  88  81  88 /  70  70  30  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR TXZ248>257.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

59/55
Hazardous weather outlook, Jul 3, 5:41 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRAN
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 AM CDT TUE JUL 3 2007

TXZ248>257-041100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
541 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL PRODUCE TORRENTIAL
RAINFALL RESULTING IN LIFE-THREATENING FLASH FLOODING. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG
AND STARR COUNTIES TODAY. THIS DANGER IS PARTICULARLY SIGNIFICANT
OVER STARR COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH WEDNESDAY. THE STRONGER STORMS WILL PRODUCE
HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE THROUGH THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MARTIN

In the hours before

Special weather statement, Jul 3, 3:28 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
328 PM CDT TUE JUL 3 2007

TXZ248>257-040030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
328 PM CDT TUE JUL 3 2007

...BRIEF FUNNEL CLOUDS POSSIBLE WITH APPROACHING THUNDERSTORMS...

COLLIDING BOUNDARIES ALONG AND AHEAD OF AN APPROACHING
THUNDERSTORM COMPLEX HAVE THE POTENTIAL TO PRODUCE FUNNEL
CLOUDS...WHICH MAY BRIEFLY REACH THE GROUND.

ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR PRODUCTION OF FUNNEL
CLOUDS TODAY. MOST OF THESE SHOULD NOT REACH THE GROUND.
HOWEVER...IF ONE IS SPOTTED...BE PREPARED TO SEEK SHELTER IN AN
INTERIOR ROOM. DO NOT ATTEMPT TO OUTRUN ON IN A CAR.

JS
Local storm report, Jul 3, 3:42 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FUNNEL CLOUD     5 W LYFORD              26.41N 97.87W
07/03/2007                   WILLACY            TX   EMERGENCY MNGR

0300 PM     FLASH FLOOD      RAYMONDVILLE            26.48N 97.78W
07/03/2007                   WILLACY            TX   EMERGENCY MNGR

            4 TO 5 INCHES OF RAIN MUCH OF CITY FLOODED. ROAD 186
            CLOSED FROM 3RD TO 10TH STREET.

0300 PM     FUNNEL CLOUD     ELSA                    26.30N 97.99W
07/03/2007                   HIDALGO            TX   EMERGENCY MNGR

&&

SMARTINEZ
Local storm report, Jul 3, 4:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             NW MCALLEN              26.22N 98.24W
07/03/2007  E0.25 INCH       HIDALGO            TX   BROADCAST MEDIA

            CHANNEL 5 RELAYED REPORT FROM PUBLIC

&&

SMARTINEZ
Local storm report, Jul 3, 4:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
441 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             MISSION                 26.21N 98.32W
07/03/2007  E1.75 INCH       HIDALGO            TX   TRAINED SPOTTER

&&

SMARTINEZ

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:00 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Jul 3, 3:23 AM CDTFlash Flood WarningBROStarr3 hr
Jul 3, 8:30 AM CDTFlash Flood WarningBROKenedy60 min
Jul 3, 11:37 AM CDTSpecial Marine WarningBRO38 min
Jul 3, 12:15 PM CDTFlash Flood WarningBROKenedy, Willacy60 min
Jul 3, 12:29 PM CDTSpecial Marine WarningBRO46 min
Jul 3, 12:42 PM CDTSpecial Marine WarningBRO48 min
Jul 3, 1:12 PM CDTSpecial Marine WarningBRO48 min
Jul 3, 1:17 PM CDTFlash Flood WarningBROKenedy43 min
Jul 3, 1:20 PM CDTFlash Flood WarningBROHidalgo, Willacy40 min
Jul 3, 1:29 PM CDTSpecial Marine WarningBRO46 min
Jul 3, 2:23 PM CDTFlash Flood WarningBROCameron, Hidalgo, Kenedy, Willacy67 min
Jul 3, 3:16 PM CDTMarine Weather StatementBRO6 hr
Jul 3, 3:23 PM CDTSpecial Marine WarningBRO52 min
Jul 3, 3:34 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy56 min
Jul 3, 4:08 PM CDTSpecial Marine WarningBRO67 min
Jul 3, 4:32 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy58 min
Jul 3, 4:41 PM CDTFlash Flood WarningBROBrooks, Kenedy64 min
Jul 3, 4:49 PM CDTTornado WarningBROCameron41 min
Jul 3, 5:08 PM CDTSpecial Marine WarningBRO67 min
Jul 3, 5:27 PM CDTFlash Flood WarningBROHidalgo63 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.